Hail, Falls
- When
- April 2, 10:15 AM CST
- Where
- Falls County, 9 mi SW of Marlin
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.200, -97.000
Reported in Chilton.
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 2, 3:50 AM CST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 450 AM CDT SUN APR 2 2006 .AVIATION... DRYLINE CONTINUES TO APPROACH AREA FROM THE WEST THIS MORNING...AND IS EXPECTED TO BE INVOF THE TAF SITES BY EARLY AFTERNOON. PROBABILITIES FOR TSRA WILL BE SLIGHTLY HIGHER OFF TO THE EAST OF THE AIRPORTS...WITH ISOLATED THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON ACROSS EASTERN PORTION OF THE KDFW TRACON. OTHERWISE...CI WILL PERSIST THROUGH FIRST HALF OF THE FORECAST PERIOD...WITH A BRIEF PERIOD OF AC/AS IMMEDIATELY AHEAD OF DRYLINE. SURFACE WINDS WILL GENERALLY REMAIN AOB 12 KNOTS THROUGH THE PERIOD...WHILE VEERING FROM SSW-W-N...AS DRYLINE PASSAGE IS FOLLOWED BY A STRONGER COLD FRONT TONIGHT. 65/DD && .DISCUSSION... THE THUNDERSTORM COMPLEX THAT MOVED INTO THE SOUTHWESTERN ZONES AROUND MIDNIGHT DISSIPATED AS IT MOVED FARTHER INTO THE STRONGLY CAPPED ENVIRONMENT OVER NORTH TEXAS. THE STORMS DIED JUST IN TIME TO AVOID THE SWITCHOVER TO DAYLIGHT SAVINGS TIME. (THERE IS NO METEOROLOGICAL CONNECTION THERE.) A DRYLINE AND PACIFIC COLD FRONT EXTENDED FROM A SURFACE LOW OVER CENTRAL KANSAS SOUTHWEST THROUGH PANHANDLE AND SOUTH PLAINS INTO THE PERMIAN BASIN AS OF 09Z. THESE BOUNDARIES WILL MOVE EAST INTO THE WESTERN PART OF NORTH TEXAS BY MIDDAY AND THROUGH ALL BUT THE EXTREME SOUTHEAST TONIGHT. WE WILL STILL SEE A SLIGHT CHANCE OF THUNDERSTORMS TODAY AHEAD OF THE DRYLINE/FRONT. IF STORMS FORM...THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE. RAIN CHANCES FOR REST OF THE WEEK DO NOT LOOK GOOD...AS AN UPPER RIDGE BUILDS THROUGH MIDWEEK. THE RIDGE WILL THEN BREAK DOWN AS THE UPPER TROUGH SLIDES FROM THE ROCKIES INTO THE NORTHERN PLAINS. THIS SYSTEM WILL BE TOO FAR TO THE NORTH TO PROVIDE ANY BENEFIT FOR US. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 58 78 52 / 20 10 0 0 WACO, TX 86 59 83 53 / 20 10 10 0 PARIS, TX 82 55 76 50 / 20 10 10 0 DENTON, TX 84 55 77 50 / 10 10 0 0 MCKINNEY, TX 83 56 76 52 / 20 10 10 0 DALLAS, TX 83 58 78 53 / 20 10 10 0 TERRELL, TX 82 60 77 53 / 20 10 10 0 CORSICANA, TX 84 61 80 56 / 20 10 10 0 TEMPLE, TX 85 59 83 56 / 20 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 65/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 501 AM CDT SUN APR 2 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 501 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY FOR THE SOUTHEASTERN HALF OF NORTH TEXAS. THE THUNDERSTORM THREAT AREA IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM SHERMAN...TO FORT WORTH AND LAMPASAS. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE IF CONVECTION INDEED DEVELOPS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF NORTH TEXAS ON WEDNESDAY...AND ACROSS THE FAR EASTERN COUNTIES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS THIS AFTERNOON. 65/DD
The national radar mosaic for the moment the first event began.
6 hail. Local standard time, as filed.
Reported in Chilton.
Reported on Highway 155.
Golf ball-size hail reported in town.
Golf ball-size hail reported in town.
Golf ball-size hail reported in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503181, 5503182, 5503183, 5503184, 5503185, 5503186.